Michigan, 2006Hail in Michigan, June 3, 2006
June 3, 2006 · NWS APX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before the first event at Jun 3, 2:30 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 3, 2:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
330 PM EDT SAT JUN 3 2006
.DISCUSSION...CONVERGENT LOW LEVEL FLOW ACROSS INTERIOR NORTHERN
LOWER MICHIGAN AS LAKE BREEZES CONTINUE TO WORK AWAY FROM THE COAST.
SCATTERED THUNDERSTORMS DEVELOPED EARLY IN THE AFTERNOON WITHIN THIS
CONVERGENCE ZONE. ALONG WITH THE THUNDERSTORMS...DRIER AIR
CONTINUES TO WORK INTO THE AREA FROM THE NORTH/NORTHEAST /DEWPOINT
ON DRUMMOND ISLAND DROPPED FROM 52 TO 41 DEGF SINCE 17Z/. THIS
ACTIVITY IS BEING ENHANCED BY WEAK H8-H5 QG FORCING ASSOCIATED WITH
SHORTWAVE TROF ROTATING ACROSS MICHIGAN IN BROAD CYCLONIC FLOW
REGIME. THE EVOLUTION OF THE THUNDERSTORMS OVER THE NEXT SEVERAL
HOURS WILL BE SOUTH WITH DECREASING COVERAGE...AS DRIER AIR ERODES
THE CU FIELDS TO THE NORTH AND MORE STABLE AIR ALONG THE COASTS
GRADUALLY PUSHES INLAND. I WILL PUT SCATTERED THUNDERSTORMS INTO
SOUTH CENTRAL AND SOUTHEAST PARTS OF THE AREA THROUGH
SUNSET...ALTHOUGH WOULD NOT BE SURPRISED TO SEE ACTIVITY DIMINISH
EVEN FASTER THAN THAT AS SUN ANGLE GETS LOWER. AN ISOLATED SEVERE
THUNDERSTORM WILL REMAIN POSSIBLE MAINLY DO TO 8-9 KFT FREEZING
LEVELS AND 3/4 INCH HAIL POTENTIAL. QUIET OVERNIGHT WITH DIURNAL
CLOUDS DISSIPATING LEAVING A MAINLY CLEAR SKY AND LIGHT WINDS. WITH
LOWER DEWPOINT AIR CONTINUING TO ADVECT INTO THE AREA...GOOD
RADIATIONAL COOLING SCENARIO WILL ALLOW TEMPERATURES TO SETTLE INTO
THE UPPER 40S TO AROUND 50 /SOME OF THE NORMALLY COOLER SPOTS AROUND
CADILLAC AND PELLSTON MAY DIP INTO THE LOWER 40S/.
JK
LONG TERM...MODELS ARE IN DECENT AGREEMENT THROUGH THE PERIOD SO
HAVE BLENDED THE FORECAST.
SUNDAY/SUNDAY NIGHT...500 MB AND SFC RIDGES ARE IN CONTROL OF THE
PATTERN WITH THE 850 MB LEVEL RH DECREASING TO LESS THAN 50% DURING
THE DAY. THE 700-500 MB LAYER RH IS LESS THAN 20%. SO HAVE TAKEN ALL
POPS OUT OF THE FORECAST. THE DRY FORECAST GOES INTO THE NIGHT AS
THE RIDGES STAY IN PLACE AND THE 850 LEVEL AND 700-500 MB LAYER RH
REMAIN LESS THAN 40%.
MONDAY/MONDAY NIGHT ...THE SFC HIGH SLIDES SOUTH AS THE 500 MB RIDGE
REMAINS OVER THE REGION. SO WILL REMAIN DRY. THE MAIN CONCERN FOR
THIS WILL BE DURING THE OVERNIGHT...WHEN THERE COULD BE A SHOWER...
BUT THINK THAT THE CHANCES ARE LESS THAN 30% SO WONT PUT ANYTHING
IN FOR NOW.
TUESDAY...THE COLD FRONT BEGINS TO MOVE INTO THE REGION...SO HAVE
TRIED TO TIME THE FRONT SO THE NW LOWER WILL HAVE A CHANCE OF
THUNDERSTORMS IN THE MORNING. THEN THE FRONT GETS TO AT LEAST HALF
WAY ACROSS THE FORECAST AREA...SO HAVE A CHANCE OF THUNDERSTORMS FOR
THE AFTERNOON.
EXTENDED (WEDNESDAY THROUGH SATURDAY)...MODELS ARE IN BETTER
AGREEMENT TODAY WITH THE 00Z ECMWF AND GFS IN PRETTY GOOD AGREEMENT
WITH THE SFC PRESSURE PATTERN BY THE END OF THE EXTENDED PERIOD. THE
ENSEMBLE MEANS OF NOGAPS AND GEM ARE IN PRETTY GOOD AGREEMENT WITH
EACH OTHER AS WELL AND LOOKS CLOSER TO GFS. SO HAVE LEANED TOWARD
THE GFS. SO THE FORECAST WILL GO LIKE THIS...WEDNESDAY...THE COLD
FRONT SLOWLY MOVES THROUGH THE REGION. SO THE CHANCE FOR
THUNDERSTORMS, ESPECIALLY DURING THE AFTERNOON. THURSDAY...THE
MODELS INDICATE THAT THE FRONT IS IN S LOWER THE SFC HIGH BEGINS TO
BUILD INTO MICHIGAN WITH THE SFC HIGH MOVING INTO THE HUDSON BAY
REGION. FRIDAY...THE SFC HIGH BUILDS INTO MICHIGAN WITH A 500 MB
SHORTWAVE RIDGE MOVING INTO THE REGION...SO DRY. SATURDAY...ANOTHER
500 MB LOW DROPS THROUGH THE FLOW...SO WILL KEEP THE POPS IN E UPPER
AS ANY ENERGY ON THE BACKSIDE OF THE LOW THAT ROTATES INTO E UPPER.
LUTZ
&&
.APX...WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Jun 3, 10:27 AM EST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1127 AM EDT SAT JUN 3 2006
LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-041000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1127 AM EDT SAT JUN 3 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE BETWEEN NOON AND 9 PM MAINLY
SOUTH OF M-72 IN NORTHERN LOWER MICHIGAN. THE BEST CHANCE OF
STORMS WILL BE FROM ROSCOMMON TO OSCODA TO EAST TAWAS TO STANDISH.
A FEW OF THESE STORMS MAY BE SEVERE WITH 3/4 INCH HAIL BEING THE
PRIMARY THREAT. THE ACTIVITY WILL DIMINISH RAPIDLY THIS EVENING
WITH SUNSET.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON SOUTH
OF A LINE FROM CADILLAC TO GRAYLING TO OSCODA.
THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING OVER
THE SOUTHEAST CORNER OF OUR AREA. SPOTTERS...PLEASE RELAY ALL
SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE.
JK
In the hours before
Local storm report, Jun 3, 1:22 PM EST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
222 PM EDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL AU GRES 44.04N 83.69W
06/03/2006 E0.50 INCH ARENAC MI LAW ENFORCEMENT
&&
MPCHail, Kalkaska
- When
- June 3, 2:30 PM EST
- Where
- Kalkaska County, 6 mi S of Kalkaska
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.650, -85.167
Another day of pop-up afternoon thunderstorms, thanks to cold air aloft residing over the Great Lakes region. One storm produced nickel sized hail in Kalkaska County.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Arizona, June 3, 2006$300,000 · 50 kt wind · 1 event
- Hail in Michigan, June 3, 2006$90,000 · 1 in hail · 6 events
- Hail and Damaging Wind in Iowa, June 3, 2006$32,000 · 1 in hail · 2 events
- Flood and Hail in Ohio, June 3 to 4, 2006$25,000 · 1 in hail · 7 events
- Flash Flood and Hail in South Dakota, June 3 to 4, 20061.75 in hail · 15 events
- Hail and Damaging Wind in Oklahoma, June 3, 2006$18,000 · 52 kt wind · 2 events
- Hail in Nebraska, June 3, 20061.25 in hail · 6 events
- Hail in Illinois, June 3, 20061.75 in hail · 4 events
- Hail and Damaging Winds in North Carolina, June 3, 20061 in hail · 3 events
- Hail in Missouri, June 3, 20060.75 in hail · 3 events
- Hail in Michigan, June 3, 20060.75 in hail · 2 events
- Hail in Illinois, June 3, 20060.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517659.